Alert archive / Ohio / Heat Advisories in 2011
Heat Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this heat advisory at Jul 18, 2011, 3:06 PM EDT for 4 counties in Kentucky; 6 counties in West Virginia; 9 counties in Ohio. It took effect at Jul 19, 2011, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 3:06 PM EDT (19:06 UTC)
- In effect from
- Jul 19, 2011, 12:00 PM EDT
- Expired
- Jul 19, 2011, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Charleston, WV
Counties Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Cabell County, WV, Jackson County, WV, Mason County, WV, Putnam County, WV, Wayne County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1057 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS71 KRLX 181906 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT MON JUL 18 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-190315- /O.NEW.KRLX.HT.Y.0002.110719T1600Z-110720T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...HURRICANE 306 PM EDT MON JUL 18 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY. * TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
5 follow-up statements
910 WWUS71 KRLX 190127 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 927 PM EDT MON JUL 18 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-190930- /O.CON.KRLX.HT.Y.0002.110719T1600Z-110720T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY... HURRICANE 927 PM EDT MON JUL 18 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... * TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ TRM
302 WWUS71 KRLX 190829 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 429 AM EDT TUE JUL 19 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-191630- /O.CON.KRLX.HT.Y.0002.110719T1600Z-110720T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY... HURRICANE 429 AM EDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... * TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
576 WWUS71 KRLX 191707 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 107 PM EDT TUE JUL 19 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200000- /O.CON.KRLX.HT.Y.0002.000000T0000Z-110720T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...HURRICANE 107 PM EDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
029 WWUS71 KRLX 191846 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 246 PM EDT TUE JUL 19 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200300- /O.NEW.KRLX.HT.Y.0003.110720T1600Z-110721T0000Z/ /O.CON.KRLX.HT.Y.0002.000000T0000Z-110720T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY...HURRICANE 246 PM EDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY. * TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$
667 WWUS71 KRLX 192359 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 759 PM EDT TUE JUL 19 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200800- /O.EXP.KRLX.HT.Y.0002.000000T0000Z-110720T0000Z/ /O.CON.KRLX.HT.Y.0003.110720T1600Z-110721T0000Z/ GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON-VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON... CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT... ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA... CEREDO...WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN... RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA...TEAYS VALLEY... HURRICANE 759 PM EDT TUE JUL 19 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT WEDNESDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... * TEMPERATURE...90 TO 95 DEGREES WITH HEAT INDEX OF 100 TO 103 DEGREES. * IMPACTS...HEAT ILLNESS WILL BE POSSIBLE FOR PEOPLE SPENDING AN EXTENDED AMOUNT OF TIME OUTDOORS OR ENGAGING IN STRENUOUS OUTDOOR ACTIVITIES. THIS WOULD BE ESPECIALLY TRUE FOR THE ELDERLY. PETS ARE ALSO VULNERABLE TO HEAT RELATED STRESS AND SHOULD BE CHECKED ON TO MAKE SURE PLENTY OF WATER AND SHADE ARE AVAILABLE TO THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK IN ON RELATIVES AND NEIGHBORS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1. && $$ TRM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this heat advisory went out at Jul 18, 1:57 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 18, 1:57 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT MON JUL 18 2011 .SYNOPSIS... DISTURBANCES IN WEAK NORTHWEST FLOW ALOFT THROUGH TUESDAY. UPPER LEVEL HIGH BRINGS HEAT BY MID WEEK. && .NEAR TERM /THROUGH TONIGHT/... HI RES MODELS HAVE TAIL END OF MCV THAT GENERATED CONVECTION ACROSS THE GREAT LAKES OVERNIGHT DROPPING DOWN INTO OUR NORTHERN ZONES LATER THIS AFTERNOON. MORNING CLOUDS BEGINNING TO BREAK. SURFACE BOUNDARY ASSOCIATED WITH THIS UPPER FEATURE AND AFTERNOON HEATING SHOULD HELP DEVELOP AN ORGANIZED BAND OF CONVECTION ACROSS SOUTHEAST OHIO AND NORTHWESTERN WV BY 20Z. THIS WILL TEND TO DROP SOUTH...BUT WEAKEN BY EARLY EVENING AS WE LOSE THE HEATING. WILL RAISE POPS TO LIKELY IN NORTHWEST LATER THIS AFTERNOON. WILL LEAVE TEMPS UP NORTH ON THE LOWER SIDE DUE TO EXPECTED CONVECTION. WILL KEEP POPS AS IS REMAINDER OVERNIGHT WITH POSSIBILITY OF MCS CURRENTLY OVER WESTERN GREAT LAKES. PREVIOUS DISCUSSION... THE HIGH PRESSURE REMAINS IN CONTROL TODAY...WITH AFTERNOON TEMPERATURES CLIMBING INTO THE UPPER 80S ACROSS THE LOWLANDS. DIURNAL HEATING AND PLENTY OF LOW LEVEL MOISTURE COULD TRIGGER CONVECTIVE INITIATION ACROSS SOUTHEAST OH...NORTHEAST KY AND EXTREME SOUTHERN WV THIS AFTERNOON. ADJUSTED LOW POPS ACCORDINGLY. MODEL CONSENSUS SUGGESTS GOOD CONFIDENCE BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN SECTIONS...SPREADING SOUTH INTO CENTRAL WV AND SOUTHEAST OH LATE TONIGHT. SOME STORMS COULD PRODUCE HEAVY RAIN...AND STRONG GUSTY WINDS. THESE POPS WILL LIKELY BE INCREASED TO CATEGORICAL TODAY. WENT CLOSER TO THE BIAS CORRECTED MOSGUIDE FOR HIGHS TODAY...AND A BLEND OF HPCGUIDE AND BIAS CORRECTED CONSENSUS RAW FOR LOWS TONIGHT. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... OF INTEREST IN THE SHORT TERM FORECAST IS THE BEHAVIOR OF THE STRONG UPPER LEVEL HIGH THAT WILL BE PROVIDING THE BACKBONE FOR THE HEAT IN THE COMING WEEK. AFTER PEAKING AT NEARLY 600DKM ON MONDAY...THE 500MB HIGH WILL LOSE A BIT OF ITS STRENGTH AS IT SLOWLY DRIFTS EASTWARD FROM THE CENTRAL PLAINS TO THE MID MISSISSIPPI VALLEY. THIS WILL KEEP THE MID WEEK MAX TEMPERATURES FROM RUNNING AWAY...BUT STILL REMAINING HOT. AFTER THE SHORT WAVE TROUGH AXIS EXITS MONDAY NIGHT...A FEW SHOWERS AND THUNDERSTORMS COULD LINGER BEHIND. NORTHWEST FLOW PERSISTS...AND KEEPS THE CHANCES FOR CONVECTION GOING THROUGH TUESDAY. HOWEVER...AS THE CENTER OF THE RIDGE SHIFTS TO THE EAST AS MENTIONED...THE NORTHWEST FLOW WILL BECOME LESS INFLUENTIAL...WITH THE LOW CHANCES FOR CONVECTION ALL BUT DISAPPEARING INTO THURSDAY AFTERNOON. WITH THE NEW RLX CRITERIA FOR HEAT ADVISORIES...WILL NEED TO WATCH WEDNESDAY AND THURSDAY FOR HEAT INDEX VALUES OVER 100. DEWPOINTS IN THE LOW 70S WILL ASSIST IN GETTING HEAT INDEX VALUES CLOSE TO THE NEW CRITERIA. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... WEAK WESTERLY FLOW PREVAILS THROUGH THE PERIOD AS 5H RIDGE GRADUALLY BUILDS OVER THE SOUTHEASTERN UNITED STATES. SINCE MODELS DIFFER SLIGHTLY IN THIS WEAK FLOW REGIME...ESPECIALLY IN HANDLING WEAKER DISTURBANCES RIPPLING THROUGH MEAN FLOW. FOR POPS...KEPT MAINLY DIURNAL TREND OF CONVECTIVE DEVELOPMENT...AS AFTERNOON DESTABILIZATION WILL BE THE MAIN FORCING MECHANISM FOR ANY SHOWER DEVELOPMENT OVER ANY POSSIBLE IMPULSES THAT MAY BE MOVING THOUGH MEAN FLOW. FOR TEMPS..TRIMMED A FEW A DEGREES OFF HPC GRIDS MAX TEMPS...OTHERWISE NO CHANGES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... 18Z MONDAY THRU 18Z TUESDAY... MAINLY VFR SCT-BKN CU FIELD BY 20Z...AND GENERALLY VFR OUTSIDE CONVECTION THIS AFTERNOON. HEATING...MOISTURE...AND SURFACE BOUNDARY WILL TRIGGER CONVECTION THIS AFTERNOON ACROSS SOUTHEAST OH...AND NORTHWEST WEST VIRGINIA...ESPECIALLY AFFECTING PKB AND CKB. MODELS ARE IN AGREEMENT OF AN MCS TONIGHT. KEYING IN ON LOWER MICH CONVECTION AT TIME...ORGANIZING AND DROPPING SOUTH...AND ROLLING IT THRU THE CWA OVERNIGHT. AFTER 03Z...BECOMING MVFR CEILINGS IN GENERAL...THEN A PERIOD OF ORGANIZED CONVECTION FROM NORTH TO SOUTH...GENERALLY BETWEEN 05Z AND 11Z. MAY BE LOCALIZED IFR FOG IN THOSE AREA THAT HAVE CLOUD BREAKS AFTER THE RAIN LATE TONIGHT. AFTER 12Z...GENERALLY MVFR CEILINGS WITH SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING AND EXTENT OF MVFR CEILINGS AND CONVECTION NOT CERTAIN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H M HTS CONSISTENCY H H H H H H H H H H H M BKW CONSISTENCY L M M M H H H H H M M M EKN CONSISTENCY M M H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H M CKB CONSISTENCY H H H H H H H H H H H M AFTER 18Z TUESDAY... IFR POSSIBLE IN SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...26/ARJ NEAR TERM...JMV SHORT TERM...26 LONG TERM...KMC AVIATION...JMV
Hazardous weather outlook, Jul 18, 3:54 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 354 AM EDT MON JUL 18 2011 WVZ008>010-016>020-027>032-036>040-046-047-190800- JACKSON-WOOD-PLEASANTS-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 354 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE HEAT ADVISORIES FOR THE LOWLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ011-190800- PERRY-MORGAN-ATHENS-WASHINGTON-TYLER- 354 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE HEAT ADVISORIES FOR THE LOWLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>007-013>015-024>026- 033>035-190800- GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-MEIGS-GALLIA-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING-RALEIGH- 354 AM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY. A HEAT WAVE FORECAST FOR WEDNESDAY THROUGH SUNDAY MAY REQUIRE HEAT ADVISORIES FOR THE LOWLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 4:30 PM EDT | Special Weather Statement | RLX | Perry | 45 min |
| Jul 18, 5:09 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 51 min |
| Jul 18, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry, Washington | 44 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | RLX | Perry | 24 min |
| Jul 18, 6:48 PM EDT | Special Weather Statement | RLX | Vinton | 27 min |
| Jul 18, 7:21 PM EDT | Special Weather Statement | RLX | Vinton | 24 min |
| Jul 18, 7:43 PM EDT | Special Weather Statement | RLX | Vinton | 32 min |
| Jul 18, 7:58 PM EDT | Flash Flood Warning | RLX | Vinton | 3 hr |
Nearby
Heat Advisories in Ohio, 2011Heat Advisories in West Virginia, 2011Heat Advisories in Kentucky, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.